Oral Health Group

Studies Suggest an Acetaminophen-Asthma Link


December 21, 2011
by ken

The sharp worldwide increase in childhood asthma over the past 30 years has long perplexed researchers, who have considered explanations as varied as improved hygiene and immunizations. Over the last decade, however, a new idea has emerged.

The asthma epidemic accelerated in the 1980s, some researchers have noted, about the same time that aspirin was linked to Reye’s syndrome in children. Doctors stopped giving aspirin to children with fevers, opting instead for acetaminophen. In a paper published in The Annals of Allergy and Asthma Immunology in 1998, Dr. Arthur Varner, then a fellow in the immunology training program at the University of Wisconsin School of Medicine, argued that the switch to acetaminophen might have fueled the increase in asthma.

http://www.nytimes.com/2011/12/20/health/evidence-mounts-linking-acetaminophen-and-asthma.html?src=ISMR_AP_LO_MST_FB


Print this page

Related


Have your say:

Your email address will not be published. Required fields are marked *

*